Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Can I take thyroid medicine along with SSNRI for panic attacks?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11922 Questions
Can I take my thyroid med with SSNRI prescribed just yesterday for panic attacks? I usually split my dose of thyroid, 2g in AM, 2g PM.
Posted Wed, 20 Mar 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 9 minutes later
Hi, thanks for using healthcare magic

Thyroid replacement therapy is often prescribed along with SSNRI.
SSNRI are also used for depression and in some persons with depression, low levels of thyroid hormone contribute to their symptoms , so thyroid replacement is added.There are no known problems.

There are drugs that cannot be used with SSRNI such as those in the MAOI family (this is a medication also used for depression). Some medications such as anti- coagulatants (warfarin), medications that control the rhythm of the heart can also be associated with problems.

I hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by
Follow-up: Can I take thyroid medicine along with SSNRI for panic attacks? 3 minutes later
What about the timing? Can they be taken at the same time? I typically don't take anything within two hours of taking my thyroid but with my schedule, I need to take them at the same time if it will not interfere with either med.
Answered by Dr. Michelle Gibson James 1 hour later
At present there is no specific time interval between medications that has been suggested.
There is another family of anti depressants that can affect the levels (decrease them) of the thyroid hormone but at present no studies indicate effectively that the SSRI do this.
If you wish to be on the safe side, you can wait at least 1/2 hr before taking the SSNRI.

Please feel free to ask anything else
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor